Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 164, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 18, 2011, 9:25 PM CDT for Buffalo County, Dawson County, Nebraska. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 9:25 PM CDT (02:25 UTC)
- Expired
- Jun 18, 2011, 10:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Buffalo County, NE, Dawson County, NE
The radar
The Grand Island radar (KUEX), 104 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 9:35 PM CDT | TSTM WND GST 60 | Overton, NE | HEAVY RAIN WITH NICKEL SIZE HAIL AND 60 MILE PER HOUR WINDS. |
| Jun 18, 9:46 PM CDT | HAIL 1 | Elm Creek, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 5:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 681 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1665 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
869
WUUS53 KGID 190225
SVRGID
NEC019-047-190315-
/O.NEW.KGID.SV.W.0164.110619T0225Z-110619T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
925 PM CDT SAT JUN 18 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHEASTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 1015 PM CDT
* AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES NORTHEAST OF LEXINGTON TO 6 MILES NORTHWEST OF OVERTON TO
OVERTON...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
OVERTON...ELM CREEK...MILLER...AMHERST...ODESSA AND RIVERDALE.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 240 AND 271.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4091 9977 4099 9920 4085 9907 4067 9912
4070 9970 4081 9970
TIME...MOT...LOC 0225Z 265DEG 21KT 4089 9964 4082 9957
4075 9958
WIND...HAIL <50MPH 1.00IN
$$
FAY4 follow-up statements
487
WWUS53 KGID 190235
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
935 PM CDT SAT JUN 18 2011
NEC019-047-190315-
/O.CON.KGID.SV.W.0164.000000T0000Z-110619T0315Z/
BUFFALO NE-DAWSON NE-
935 PM CDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DAWSON AND WESTERN BUFFALO COUNTIES UNTIL 1015 PM CDT...
AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF SUMNER TO OVERTON...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
ELM CREEK...MILLER...ODESSA...AMHERST AND RIVERDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4070 9962 4080 9965 4092 9967 4099 9920
4085 9907 4067 9912
TIME...MOT...LOC 0235Z 265DEG 21KT 4087 9956 4080 9949
4073 9950
WIND...HAIL <50MPH 1.00IN
$$103
WWUS53 KGID 190243
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
943 PM CDT SAT JUN 18 2011
NEC019-047-190315-
/O.CON.KGID.SV.W.0164.000000T0000Z-110619T0315Z/
BUFFALO NE-DAWSON NE-
943 PM CDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DAWSON AND SOUTHWESTERN BUFFALO COUNTIES UNTIL 1015 PM CDT...
AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH
OF OVERTON TO 5 MILES NORTHEAST OF OVERTON TO ELM CREEK...MOVING EAST
AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
ELM CREEK...ODESSA...AMHERST AND RIVERDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4070 9958 4078 9959 4086 9960 4090 9911
4086 9908 4085 9907 4067 9912
TIME...MOT...LOC 0243Z 265DEG 21KT 4084 9950 4079 9943
4072 9943
WIND...HAIL <50MPH 1.00IN
$$387
WWUS53 KGID 190250
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
950 PM CDT SAT JUN 18 2011
NEC019-047-190315-
/O.CON.KGID.SV.W.0164.000000T0000Z-110619T0315Z/
BUFFALO NE-DAWSON NE-
950 PM CDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DAWSON AND SOUTHWESTERN BUFFALO COUNTIES UNTIL 1015 PM CDT...
AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED NEAR ELM CREEK...OR 16 MILES WEST OF
KEARNEY...MOVING EAST AT 30 MPH.
IN ADDITION...AT 946 PM CDT...QUARTER SIZE HAIL WAS REPORTED IN ELM
CREEK WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AMHERST...ODESSA AND RIVERDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4070 9954 4077 9956 4081 9955 4087 9913
4086 9908 4085 9907 4067 9912
TIME...MOT...LOC 0249Z 275DEG 26KT 4072 9934
WIND...HAIL <50MPH 1.50IN
$$
FAY983
WWUS53 KGID 190306
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1006 PM CDT SAT JUN 18 2011
NEC047-190316-
/O.CAN.KGID.SV.W.0164.000000T0000Z-110619T0315Z/
DAWSON NE-
1006 PM CDT SAT JUN 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAWSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4069 9941 4080 9942 4081 9918 4081 9908
4067 9912
TIME...MOT...LOC 0306Z 278DEG 18KT 4069 9933
$$
NEC019-190315-
/O.CON.KGID.SV.W.0164.000000T0000Z-110619T0315Z/
BUFFALO NE-
1006 PM CDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BUFFALO COUNTY UNTIL 1015 PM CDT...
AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR ELM CREEK...OR 14 MILES WEST OF KEARNEY...
MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
ODESSA AND RIVERDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4069 9941 4080 9942 4081 9918 4081 9908
4067 9912
TIME...MOT...LOC 0306Z 278DEG 18KT 4069 9933
WIND...HAIL <50MPH 1.00IN
$$
FAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:26 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 18, 6:26 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 626 PM CDT SAT JUN 18 2011 .AVIATION...00Z TAF. CONVECTION HAS DEVELOPED ACROSS WESTERN NEBRASKA AND KANSAS WITH MORE ISOLATED CONVECTION IN THE VICINITY OF KGRI...AND STORMS MAY REACH KGRI IF THEY HOLD TOGETHER. WINDS WILL BE FAIRLY LIGHT AND VARIABLE OR FROM A LIGHT EASTERLY DIRECTION OVERNIGHT...THEN SHIFTING SOUTHEASTERLY AND INCREASING ON SUNDAY. MOISTURE POOLING IN THE VICINITY MAY LEAD TO SOME PATCHY FOG DEVELOMENT OVERNIGHT...WITH POTENTIAL FOR VSBYS MVFR RANGE. ENHANCED CHCS FOR THUNDERSTORMS EXIST ON SUNDAY TOWARD THE END OF THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 407 PM CDT SAT JUN 18 2011/ SHORT TERM...TONIGHT THROUGH 12Z MONDAY. PRIMARY FORECAST CONCERNS LIE WITH PRECIPITATION CHANCES THROUGH THE PERIOD. HAVE SEEN DRY CONDITIONS THROUGH THE DAYTIME HOURS ACROSS THE MAJORITY OF THE CWA FOLLOWING THE OVERNIGHT/MORNING ACTIVITY...THE LONE EXCEPTION SO FAR THIS AFTERNOON HAS BEEN A NARROW LINE OF SHOWERS AND ISOLATED THUNDERSTORMS TRYING TO FORM ALONG A WEAK SURFACE BOUNDARY ACROSS PORTIONS OF NC KS. THE ACTIVITY HAS PULSED UP AND DOWN...BUT HAS BEEN KEPT IN CHECK THANKS TO SOME LINGERING CIN IN THE AREA...AND CURRENTLY ISNT AMOUNTING TO MUCH OF ANYTHING MORE THAN A FEW SPRINKLES. BUT ITS CERTAINLY BEING KEPT AN EYE ON IN CASE IT TRIES TO GET GOING AGAIN. THE MAIN SURFACE FRONT IS ACTUALLY A BIT FURTHER SOUTH ACROSS CNTR/NE KS...WITH HIGH PRESSURE SET UP OVER THE CWA AND GRADUALLY SHIFTING EAST. THE MAIN FEATURE OF THE DAY IS THE MID/UPPER LEVEL SHORTWAVE TROUGH...WITH SATELLITE DATA SHOWING IT NOW SWINGING OUT ONTO THE HIGH PLAINS...AND ASSOCIATED THUNDERSTORM ACTIVITY ONGOING ACROSS WRN NE/KS AND ERN CO. MAIN CONCERN FOR THE REST OF THIS AFTERNOON AND INTO TONIGHT WILL BE HOW MUCH OF THIS ACTIVITY SHIFTS EAST AND IMPACTS THE CWA. MODELS ARE KIND OF ALL OVER THE PLACE WITH THE EVOLUTION OF THE CONVECTION...AM EXPECTING AT LEAST SOME OF IT TO BE ABLE TO MAKE IT OVER. RIGHT NOW THERE ARE BASICALLY TWO AREAS OF ACTIVITY...THE PANHANDLE OF NE AND THEN FURTHER SOUTH IN ERN CO...WHICH LOOKS LIKE IT COULD CLIP THE SW PORTIONS OF THE CWA...AND ADJUSTED THE HIGHER POPS TO THAT AREA FOR THIS EVENING. WITH THE INSTABILITY/SHEAR PRESENT THE POTENTIAL FOR SEVERE REMAINS...AND WILL KEEP MENTION GOING IN THE HWO. KEPT ONLY SLIGHT POPS AFTER MIDNIGHT IN CASE OF SOME PRECIPITATION LINGERING AROUND...BUT MAIN FOCUS OF THE LLJ IS NOT IN OUR CWA...AND BY THEN THE SHORTWAVE DISTURBANCE IS EXPECTED TO BE MOVING OFF TO THE EAST...SO MOST OF THE POST 06Z HOURS ARE EXPECTED TO BE RELATIVELY QUIET. AS WE GET INTO SUNDAY...EXPECTING DRY CONDITIONS THROUGH AT LEAST EARLY AFTERNOON...BUT THINGS DO LOOK TO BECOME MORE INTERESTING AS A STRONGER DISTURBANCE TAKES AIM ON THE PLAINS. SIMILAR TO TODAY...ANOTHER MID/UPPER LEVEL SHORTWAVE TROUGH ASSOCIATED WITH THE MAIN LOW/TROUGH SYSTEM OVER THE WRN CONUS/ROCKIES IS EXPECTED TO PUSH OUT ONTO THE PLAINS LATER IN THE AFTERNOON/INTO THE EVENING...SPARKING OFF ANOTHER ROUND OF THUNDERSTORMS. THIS TROUGH IS EXPECTED TO PACK A LITTLE MORE OF A PUNCH...AND WITH THE EXPECTED SURFACE PATTERN ACROSS THE REGION...COULD MAKE FOR A BUSY DAY. DURING THE DAYTIME HOURS...SURFACE LOW PRESSURE IS EXPECTED TO BECOME BETTER ORGANIZED AS THE SHORTWAVE TROUGH APPROACHES...WITH MODELS NOT IN TOO BAD OF AGREEMENT SHOWING THE LOW NEAR THE CENTRAL/SOUTHERN BORDER BETWEEN KS/CO. A TROUGH AXIS IS EXPECTED TO EXTEND TO THE NORTH THROUGH THE HIGH PLAINS...WITH A WARM FRONTAL BOUNDARY TO THE EAST ROUGHLY OVER NRN KS...AND A DRY LINE EVENTUALLY PUSHING THROUGH WRN/CENTRAL KS. ACTIVITY IS EXPECTED TO START OFF ACROSS WRN NEB...WITH A MCS EXPECTED TO DEVELOP AND CROSS THROUGH A GOOD CHUNK OF THE CWA THROUGH THE EVENING/INTO THE OVERNIGHT HOURS AS THE TROUGH SWINGS THROUGH. MOST OF THE CWA SITS ON THE NORTH SIDE OF THE MAIN SFC WARM FRONT...WITH PLENTY OF MOISTURE/WARMER AIR BEING DRAWN IN FROM THE E/SE...RESULTING IN SOME PRETTY HIGH INSTABILITY VALUES BY MID AFTERNOON. ADDING TO THE FUN SUNDAY EVENING/NIGHT WILL BE THE FOCUS OF A STRONG SRLY LLJ (60-70KT) ALSO INTERACTING WITH THE SFC BOUNDARY...WHICH IS EXPECTED TO BE HOVERING SOMEWHERE NEAR THE NE/KS STATE LINE. LARGE HAIL/WINDS/HEAVY RAIN WILL ALL BE A CONCERN...BUT LL SHEAR VALUES WILL ALSO BE BETTER THAN SEEN IN A WHILE...AND THOUGH THE MAIN TORNADO THREAT IS EXPECTED TO BE WITH INITIAL ACTIVITY TO THE WEST...THAT THREAT DOESNT NECESSARILY GO AWAY WITH ITS EASTWARD PROGRESSION. THOSE WITH OUTDOOR PLANS FOR FATHERS DAY...ESPECIALLY LATER IN THE AFTERNOON AND INTO THE EVENING...ARE ENCOURAGED TO STAY UP TO DATE ON THE LATEST FORECAST. THUNDERSTORMS ARE EXPECTED TO LINGER AROUND THE CWA THROUGH THE REMAINDER OF THE OVERNIGHT HOURS...AND ESPECIALLY ACROSS THE NORTHERN HALF OR SO...WITH THE MAIN THREAT TURNING MORE TOWARD HAIL/WIND. TEMPERATURES ARE EXPECTED TO BE WARMER ON SUNDAY THAN TODAY...WITH THE MORE SOUTHERLY FLOW HELPING DRAW WARMER AIR INTO THE CWA...BUT THEY WILL ALSO BE DEPENDENT ON WHERE THE WARM FRONT SETS UP. THE SOUTHERN PORTIONS OF THE CWA ARE EXPECTED TO REACH INTO THE MID 90S...BUT SOME LOCATION CREEPING NEAR THE 100 DEGREE MARK WOULDNT BE A STRETCH. FURTHER NORTH...MID 80S TO NEAR 90 ARE EXPECTED. LONG TERM...MONDAY THROUGH SATURDAY. A STRONG UPPER LEVEL STORM SYSTEM FOR THIS TIME OF YEAR WILL IMPACT THE CENTRAL PLAINS AT THE START OF THE FORECAST PERIOD AND WILL BE THE FOCUS OF THIS FORECAST. THE 12Z GFS AND 12Z ECMWF ARE FAIRLY SIMILAR WITH THE SFC AND UPPER LOW POSITION PROJECTED TO BE OVER NEBRASKA BY MONDAY AFTERNOON. THE GFS IS A BIT FASTER...BUT THE TRACK RIGHT THROUGH THE CENTER OF NEBRASKA IS FAIRLY CONSISTENT WITH THE ECMWF. HOWEVER...THE 12Z NAM IS MUCH FASTER AND FURTHER NORTH WITH THE SYSTEM INDICATING AN UPPER LOW TRACK THROUGH NORTHERN SOUTH DAKOTA AND A SFC LOW POSITION OVER NORTHWEST IOWA BY LATE MONDAY AFTERNOON. THE SREF ENSEMBLE MEAN SHOWS AN UPPER LOW TRACK THAT IS FURTHER SOUTH THAN THE 12Z NAM...BUT FURTHER NORTH THAN THE 12Z GFS AND ECMWF. THE GFS AND ECMWF HAVE A BETTER RECORD WITH STORM TRACKS WHEN IT COMES TO BIG SYNOPTIC SYSTEMS THAN THE NAM. GIVEN HISTORICAL BIASES AND THE DEGREE TO WHICH THE 12Z NAM IS AN OUTLIER...HAVE ESSENTIALLY THROWN OUT THE 12Z NAM FROM MUCH CONSIDERATION IN THIS FORECAST PACKAGE. THERE WILL LIKELY BE TWO PRIMARY AREAS OF CONVECTION ON MONDAY. ONE AREA...WHICH WILL BE THE SEVERE WEATHER THREAT AREA WILL BE ALONG A PREFRONTAL TROUGH IN THE WARM SECTOR OUT AHEAD OF THE LOW. THIS WILL LIKELY SET UP ACROSS EASTERN NEBRASKA AND WILL RESULT IN A NOTEWORTHY SEVERE WEATHER SET UP. HOWEVER...AM CONCERNED THAT THIS SYSTEM MIGHT SLOW DOWN JUST ENOUGH TO RESULT IN POSSIBLE THUNDERSTORM INITIATION IN OUR EASTERN COUNTIES MONDAY AFTERNOON PRIOR TO A QUICK EXODUS EAST OUT OF OUR CWA. THE SECOND AREA OF CONVECTION...WHICH SHOULD FOR THE MOST PART BE NON SEVERE AND MORE SHOWERY...WILL BE POST FRONTAL ON THE BACK SIDE OF THE LOW PRESSURE SYSTEM. THIS WILL BE DEFORMATION BAND RAINFALL IN SOME AREAS NORTHWEST OF THE UPPER LOW AND COULD RESULT IN HEAVY RAIN. OUR FORECAST AREA WILL GENERALLY FALL BETWEEN THESE TWO AREAS OF PRIMARY FOCUS. CONSEQUENTLY...PRECIPITATION CHANCES ON MONDAY WILL REMAIN LOW DUE TO A GENERALLY POOR STORM TRACK FOR OUR AREA TO SEE MUCH. THE UPPER LOW WILL TRACK NORTHEAST INTO SOUTHWEST MINNESOTA ON TUESDAY. THIS WILL STILL BE CLOSE ENOUGH TO CONTINUE SLIGHT POPS FOR VERY ISOLATED INSTABILITY SHOWERS GIVEN THE MAGNITUDE OF COLD AIR ALOFT FOR THIS LATE IN THE SEASON. DRY WEATHER WILL THEN PREVAIL FROM TUESDAY NIGHT THROUGH FRIDAY AS AN UPPER RIDGE BUILDS INTO THE AREA. THE RIDGE MAY FLATTEN SOME BY NEXT WEEKEND AND WILL THROW IN A SLIGHT CHANCE OF THUNDERSTORMS FOR FRIDAY NIGHT INTO SATURDAY...BUT CONFIDENCE THAT FAR OUT IN THIS KIND OF PATTERN IS LOW. AVIATION...18Z TAF. VFR CONDITIONS FORECAST FOR THE MAJORITY OF THIS TAF FORECAST...WITH MAIN AREAS OF CONCERN COMING LATER THIS AFTERNOON/EVENING WITH THUNDERSTORM CHANCES THEN AGAIN EARLY TOMORROW MORNING WITH THE POTENTIAL FOR REDUCED VISIBILITIES. A SHORTWAVE DISTURBANCE MOVING OUT OF THE ROCKIES WILL BRING INCREASING CHANCES FOR THUNDERSTORMS ACROSS PORTIONS OF THE REGION...WHICH COULD HAVE AN IMPACT ON THE TERMINAL. CONFIDENCE IS NOT OVERLY HIGH THAT THESE THUNDERSTORMS...WHICH WILL START OUT WEST IN THE HIGH PLAINS THEN SHIFT EAST...WILL DIRECTLY IMPACT THE TERMINAL...WHICH IS WHY IT WAS KEPT IN A TEMPO GROUP. WILL SEE HOW ANY ACTIVITY PROGRESSES THIS AFTERNOON. SURFACE HIGH PRESSURE SET UP OVER A GOOD PORTION OF THE NORTHERN/CENTRAL PLAINS IS KEEPING WINDS GENERALLY EASTERLY THIS AFTERNOON...AND FAIRLY LIGHT WHICH WILL CONTINUE THROUGH MOST OF THE TAF PERIOD. DECIDED TO KEEP THE MENTION OF LOWERED VISBYS GOING FOR EARLY SUN MORNING...WITH MOSTLY CLEAR SKIES AND LIGHT/VARIABLE WINDS...AM CONCERNED ABOUT THE DEVELOPMENT OF SOME PATCHY FOG. TOWARD THE END OF THE TAF PERIOD...MORE SOUTHEASTERLY WINDS DEVELOP WITH THE SFC HIGH SLIDING EAST AND LOW PRESSURE BECOMING BETTER ORGANIZED OVER ERN CO. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 18, 6:10 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 610 PM CDT SAT JUN 18 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 191200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 610 PM CDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT...MAINLY WEST OF A LINE FROM ORD NEBRASKA TO STOCKTON KANSAS. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EAST OF THIS AREA AND SOUTH OF HIGHWAY 6 OVERNIGHT. THE PRIMARY HAZARDS FROM THE STORMS ARE LARGE HAIL THE SIZE OF GOLF BALLS AND DAMAGING WINDS OF 70 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY AFTERNOON AND EVENING WILL BRING YET ANOTHER CHANCE FOR THUNDERSTORMS TO THE OUTLOOK AREA...AND AGAIN THERE WILL BE THE POTENTIAL FOR SEVERE WEATHER...WHICH COULD BE A BIT MORE WIDESPREAD. THE BEST CHANCES FOR SEVERE WEATHER ARE EXPECTED TO BE ACROSS SOUTH CENTRAL NEBRASKA. GOLF BALL SIZE HAIL...DAMAGING WIND GUSTS TO 70 MPH...AND ISOLATED TORNADOES WILL BE THE PRIMARY SEVERE WEATHER HAZARDS. THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA ON MONDAY THROUGH TUESDAY. THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MONDAY AFTERNOON EAST OF A HIGHWAY 14 LINE...WHICH RUNS FROM AROUND FULLERTON...TO CLAY CENTER...TO NELSON. THE PRIMARY SEVERE WEATHER THREAT WILL BE HAIL TO SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. A SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN TO THE OUTLOOK AREA FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT...MAINLY WEST OF A LINE FROM ORD TO STOCKTON. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 18, 7:57 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
757 PM CDT SAT JUN 18 2011
NEZ060-190130-
DAWSON NE-
757 PM CDT SAT JUN 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAWSON COUNTY UNTIL 830
PM CDT...
AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF GOTHENBURG...OR 33 MILES
NORTHWEST OF LEXINGTON...MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GOTHENBURG...
WILLOW ISLAND...
COZAD...
EDDYVILLE...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 228.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4104 10023 4105 10022 4105 9949 4075 9998
4072 10023
TIME...MOT...LOC 0057Z 281DEG 40KT 4102 10021
FAYSpecial weather statement, Jun 18, 8:32 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
832 PM CDT SAT JUN 18 2011
NEZ060-190200-
DAWSON NE-
832 PM CDT SAT JUN 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAWSON COUNTY UNTIL 900
PM CDT...
AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
WILLOW ISLAND TO WILLOW ISLAND...AND MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
WILLOW ISLAND...
COZAD...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 230.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4104 10022 4105 10006 4105 9976 4082 9983
4069 9999 4071 10022 4081 10023
TIME...MOT...LOC 0132Z 321DEG 25KT 4096 10001 4084 10013
FAYLocal storm report, Jun 18, 8:39 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
839 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL GOTHENBURG 40.93N 100.16W
06/18/2011 E0.25 INCH DAWSON NE PUBLIC
PEA SIZE HAIL IN GOTHENBURG WITH 40 TO 50 MILE PER HOUR
WINDS.
&&
NWSSpecial weather statement, Jun 18, 8:59 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
859 PM CDT SAT JUN 18 2011
NEZ060-190245-
DAWSON NE-
859 PM CDT SAT JUN 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR DAWSON COUNTY UNTIL 945 PM CDT...
AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
EDDYVILLE TO 7 MILES NORTH OF LEXINGTON TO 7 MILES WEST OF
LEXINGTON...AND MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LEXINGTON...
EDDYVILLE...
SUMNER...
OVERTON...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 215 AND 254.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4082 10022 4105 9999 4104 9942 4070 9943
4071 10022
TIME...MOT...LOC 0159Z 287DEG 25KT 4096 9980 4087 9977
4080 9986
FAYSpecial weather statement, Jun 18, 9:00 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 900 PM CDT SAT JUN 18 2011 KSZ017-190230- ROOKS KS- 900 PM CDT SAT JUN 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ROOKS COUNTY UNTIL 930 PM CDT... AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BOGUE...OR 7 MILES SOUTHEAST OF HILL CITY...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DAMAR... PALCO... WEBSTER STATE PARK... ZURICH... PLAINVILLE... STOCKTON... CODELL... WOODSTON... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3913 9961 3956 9961 3956 9905 3914 9905 TIME...MOT...LOC 0200Z 269DEG 30KT 3930 9972 CHESTER
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:57 PM CDT | Special Weather Statement | GID | Dawson | 33 min |
| Jun 18, 8:32 PM CDT | Special Weather Statement | GID | Dawson | 28 min |
| Jun 18, 8:59 PM CDT | Special Weather Statement | GID | Dawson | 46 min |
| Jun 18, 9:55 PM CDT | Special Weather Statement | GID | Gosper, Phelps | 35 min |
| Jun 18, 10:11 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Franklin, Harlan, Kearney, Phelps | 49 min |
| Jun 18, 10:49 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Kearney | 41 min |
| Jun 18, 11:14 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 46 min |
| Jun 18, 11:57 PM CDT | Special Weather Statement | GID | Nuckolls, Webster | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.